Alert archive / Georgia / Freeze Watches in 2018
Freeze Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Mar 7, 2018, 7:47 PM EST for 76 counties in Georgia. It took effect at Mar 9, 2018, 2:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2018, 7:47 PM EST (00:47 UTC)
- In effect from
- Mar 9, 2018, 2:00 AM EST
- Expired
- Mar 8, 2018, 2:23 AM EST
- In force
- Issued by
- NWS Atlanta, GA
All 76 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, DeKalb County, GA, Dooly County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Mar 7, 6:05 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 7, 6:05 PM EST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
605 PM EST Wed Mar 7 2018
.UPDATE FOR AVIATION...
PREV DISCUSSION... /Issued Issued by National Weather Service
BIRMINGHAM AL/
UPDATE...
The previous forecast is trending well. Breezy winds expected to
continue through the afternoon and will slowly decrease in the
evening. The most significant changes are with the latest guidance
coming in a couple of degrees cooler for tonight into Thursday
morning. Models have been trending lower on winds, which might
allow the boundary layer to decouple more than previously thought.
Confidence is still low at this time as 2-3 mph difference in the
winds will likely mean the difference in above or below freezing
temperatures in the western and northwestern counties. Considering
the trends in temps and winds, I've added a Freeze Watch for the
western counties tonight into Thursday morning. Confidence in the
colder temperatures is better for Thursday night into Friday
morning, similar to what was mentioned in previous forecast, but
will continue to hold off on issuing any watch or warning at this
time. Other than that, no changes made to the previous forecast.
99/BMX/Owen
PREV DISCUSSION... /Issued 351 AM EST Wed Mar 7 2018/
SHORT TERM /Today through Thursday/...
Main CAA surge and tightening pressure gradient will make for a cool
and blustery day today struggling to get much above the 50 degree
mark for the northern majority of the area (low 40s in the mtns).
Aside from some midlevel moisture skirting the northern CWA early
this morning, thinking strong subsidence will keep skies mostly
clear to partly cloudy with only few cold advection stratocu. Will
need to watch trends with the enhanced NW gradient winds as some
locations (especially the NE mtns) could flirt with advisory levels.
For now it looks too borderline to warrant and may only be a few
hours near mid-morning to where some gusts could get near 35 mph.
Next focus is on overnight temps into Thursday morning. While the
advective component is there, we will be lacking in radiative since
the boundary layer winds should prevent decoupling. Latest guidance
came in a degree or two warmer from before, making it more
borderline as well to warrant freeze watch or warning at the moment.
Future updates could end up issuing given more confidence, though
Thursday night into Friday morning is more likely for at least north
GA and perhaps parts of central.
Baker
LONG TERM /Thursday Night through Tuesday/...
Models start in agreement with the long term through Saturday and
then differences develop. The next system is progged to move into
the CWA Saturday and exit Sunday. Both have a surface moving
across northern Alabama and into north Georgia Saturday night and
Sunday putting most of the CWA in the warm sector. Will continue
with a risk of thunderstorms Saturday night and Sunday. This
system pulls out Sunday. GFS brings in dry air behind this system
while the ECMWF brings a Pacific coast system into the southern
plains and deepens it. This in turn spreads moisture back across
the CWA Sunday night and Monday. At this time will keep slight
chance pops in for most of the CWA Sunday night and into Monday
night.
Temperatures will moderate into the weekend and then cool down for
the beginning of next week.
17
&&
.AVIATION...
00Z Update...
VFR conditions are expected with sct-bkn 4000-6000 ft across n GA
through at least some of Thursday. These clouds could graze the
ATL/AHN areas late tonight and Thursday. Surface winds will
diminish to WNW 10 kts or less overnight and then 10-15 kts with
gusts 20-25 kts Thursday.
//ATL Confidence...00Z Update...
Medium confidence for clouds through Thursday.
High confidence for all other elements.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 32 51 29 58 / 0 0 0 0
Atlanta 33 50 30 58 / 0 5 0 0
Blairsville 27 42 23 52 / 5 10 0 0
Cartersville 31 49 27 57 / 0 0 0 0
Columbus 35 56 32 63 / 0 0 0 0
Gainesville 31 47 28 56 / 0 0 0 0
Macon 33 55 31 62 / 0 0 0 0
Rome 31 48 27 58 / 0 5 0 0
Peachtree City 33 52 30 60 / 0 0 0 0
Vidalia 36 58 33 62 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from 3 AM EST Thursday through Thursday morning for
the following zones: Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Coweta...Dade...Douglas...Floyd...Gordon...
Haralson...Heard...Meriwether...Murray...Paulding...Polk...
Troup...Walker...Whitfield.
&&
SHORT TERM...Deese
AVIATION...BDLHazardous weather outlook, Mar 7, 4:45 PM EST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 PM EST Wed Mar 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-082145- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 445 PM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Freeze Watch has been issued for northwest Georgia and will be in effect from 3 AM until 9 AM. Temperatures are expected to drop after midnight will drop below freezing after 3 AM. Freezing temperatures could damage early spring vegetation and pose a threat to outdoor pets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Freezing temperatures are possible Thursday night across much of north and central Georgia. Another Freeze Watch may be needed for Thursday night. There is a slight chance of thunderstorms Saturday night and Sunday ahead of the next storm system. Otherwise no hazardous weather is expected through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:47 PM EST | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 14 more | 13 hr |
| Mar 8, 2:23 AM EST | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 82 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.